Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Had sudden onset of distension in abdomen with minor tingling. Took Duaxis with no side effect. Suggest?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
Hi, I have had a sudden onset of distension/swelling/bloating in my lower right abdomen and numbness in the area. I am 49 yr old male in excellent health. There is no pain associated, other than very minor tingling. It is a bit warmer than other areas of my skin/stomach area. I feel fine. I don't feel bloated. And, it's just the right side of my belly button but lower. I've never seen anything like this with me before. I did have a long day rock climbing yesterday but nothing unusual occurred. I did take a Duaxis about one hour ago but have taken them before with no side effects.
Posted Tue, 8 Oct 2013 in Abdominal Pain
Answered by Dr. M Y Shareef 54 minutes later
Brief Answer:
Possibly an ultrasound abdomen will be decisive.

Detailed Answer:
Hi, Good evening. I am Dr Shareef, a general surgeon answering your query.

If I would have been your family physician, I would have liked to examine you clinically at the first instance. In case it was not possible as is the case, I would advise you for an ultrasound abdomen with special reference to the right iliac fossa.

Considering your history of a long day rock climbing, and sudden appearance of your symptoms as described by you, I would have suspected a hematoma (collection of blood) formation due to tearing either a muscle or a vessel in the area due to over stretching or an unsuspected trivial trauma which might have occurred during the rock climbing. This can be diagnosed by examination and an ultrasound. This could give rise to local warmth,swelling and bloating in that area, with a little discomfort for the present, which might increase to a pain if the ooze continues, and not treated.

As appendix is already excluded in your case, this is not to be considered a serious condition, but has to be kept under observation. For the time being, I would have advised you with some anti inflammatory medications, with local ice pack application. However, if the swelling increases along with the discomfort, then I would think of some kind of active interference by a surgeon.

I do not consider intake of Duexis to be responsible for your present localized problem.

I hope I have answered your query. If you have got any further query, please do not hesitate to ask.

Thank you for using XXXXXXX forum for your health query. Wishing you an early recovery.
Above answer was peer-reviewed by
Follow-up: Had sudden onset of distension in abdomen with minor tingling. Took Duaxis with no side effect. Suggest? 27 hours later
Hi Dr. Shareef. I failed to mention that the general area is whete I had a hernia about 15 years ago. Is it possible this is an irritated repair area or a reinjured or new hernia? However it doesn't feel quite like I remember the hernia feeling..thanks, XXXXXXX
Answered by Dr. M Y Shareef 5 hours later
Brief Answer:
Hernia is a clinical diagnosis. Get yourself exami

Detailed Answer:
Hi XXXXXXX ! Good morning. Nice to see your response. My regrets for the delay in responding as it was late night hours in this region when you posted your query.

I still stand by my opinion as mentioned earlier about an inflamed hematoma or tear of the muscle fibers due to overstretching or unnoticed trivial trauma to the part. The reason is for sticking to this diagnosis is the feeling of warmth in the area as you mentioned in your history. The numbness could have been due to the previous surgery. Whether it is a hernia or not can be known only on physical examination of the area.

Therefore, if the problem increases or persists, I would suggest you to show yourself to your family physician/surgeon for a clinical examination of the area affected.

Thank you and keep me informed. Dr Shareef.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor